Alert archive / New York / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 49, NWS Binghamton, NY

June 13, 2005Seneca County, New York

NWS Binghamton, NY issued this severe thunderstorm warning at Jun 13, 2005, 7:00 PM EDT for Seneca County, New York. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2005, 7:00 PM EDT (23:00 UTC)
Expired
Jun 13, 2005, 7:30 PM EDT
In force
30 min
Issued by
NWS Binghamton, NY
Area
Counties, with a storm outline in the text

County Seneca County, NY

The radar

The Binghamton radar (KBGM), 101 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 7:35 PM EDTTSTM WND DMGSeneca Falls, NYTREES AND WIRES DOWN BETWEEN 703 AND 735 PM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2005-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2005-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-266 J/kg
Mixed-layer LCL
1506 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBGM 132301
SVRBGM
NYC099-132330-
/O.NEW.KBGM.SV.W.0049.050613T2300Z-050613T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
700 PM EDT MON JUN 13 2005

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SENECA COUNTY IN CENTRAL NEW YORK

* UNTIL 730 PM EDT

* AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR KENDAIA...OR
  ABOUT 9 MILES SOUTH OF WATERLOO...AND MOVING NORTH AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CANOGA AT 720 PM EDT
  WATERLOO AT 725 PM EDT
  SENECA FALLS AND LEHIGH VALLEY JUNCTION AT 730 PM EDT

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY

LAT...LON 4274 7702 4267 7679 4297 7659 4305 7688

$$

JFC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:21 PM EDT, 4 hours 39 minutes earlier.

Area forecast discussion, Jun 13, 2:21 PM EDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
221 PM EDT MON JUN 13 2005

.SHORT TERM (TONITE - WEDNESDAY)...
ACTIVE WX LIKELY OVER THE NEXT 2 DAYS. REMNANT S/WV OF TS ARLENE
MAKING THE TURN AROUND THE TOP OF THE RIDGE OVER NRN OH THIS
AFTERNOON WITH TROF AXIS FIRING TSTMS IN WRN NY-PA. 12Z MODELS
HANDLING SITN PRETTY WELL...ESPLY NAM. AS TROF APCHS AND BREAKS A
SMALL SUBS INVERSION BTWN 850-700 MB...WERE LOOKING FOR CONTD
DEVELOPMENT OF TSRA WITHIN MODERATELY UNSTABLE ATMOS...WITH STORMS
MOVG ACROSS CWA LATE THIS AFTERNOON THROUGH THE EVENING. BULK OF ANY
TROPICAL RAIN NOW OVER MI IS PROGGED TO BE ON NRN PERIPHERY OF VORT
WHICH WL TRACK OVER SRN CAN/XTRM NRN NY TONITE. LESS COVERAGE
FURTHER SOUTH. MAY SEE HALF-THREE QUARTER INCH RAIN NORTHERN AREAS.
WSPDS STILL WEAK...BUT FASTER THAN PREV DAYS WHICH SHOULD HELP TO
KEEP STORMS MOVING. STILL...CONVECTIVE POTENTIAL LEANS MORE WITH
FLASH FLOODING THAN SVR...ALTHOUGH DRY PUNCH COMING ACROSS ALOFT
COULD HELP ENHANCE THE STRONGEST STORMS WITH WIND GUST POTNL THIS
EVE.

AFTER PASSAGE OF TROF LATE TONIGHT...HEIGHTS BUILD QUICKLY OVER THE
AREA AHEAD OF CUTOFF LOW MOVING OUT OF NRN PLAINS. WILL LINGER A FEW
SHOWERS UP NORTH EARLY...THEN CONTINUE TO KEEP FCST AREA MAINLY RAIN
FREE FOR TUESDAY. THEN APCHG FRONTAL SYSTEM AND DIGGING UPR LOW WILL
BRING YET ANOTHER ROUND OF CONVECTIVE ACTIVITY TUESDAY EVENING WITH
MORE SHOWERS UNDER THE UPR LOW FOR WEDNESDAY. NAM STRONGLY
SUGGESTING A LINE OF PRE-FRONTAL TSTMS DVLPG TUES EVENING OVER WRN
NY-OH ON THE NOSE OF LLVL JET...WHICH MOVES ACROSS THE REGION TUES
NITE. GFS/NGM SHOW HINTS OF THIS...AND I THINK IT PLAUSIBLE. WILL UP
POPS TUES NITE AND WEDS. THERE MAY BE A BREAK WEDS MORNING AFTER ANY
LINGERING NOCTURNAL CONVECTION...BEFORE BULK OF UPR TROF ARRIVES IN
THE AFTERNOON WITH MORE SUSTAINED PRECIP. TOO FAR OUT IN AN UNSTABLE
PATTERN TO GET THAT SPECIFIC...SO AT THIS POINT...WILL BROAD BRUSH
THE DAY WITH SHRA OR TSRA.

MODEL TEMPERATURE GUIDANCE FITTING WITH 850-925 MB T PROGS FOR THE
MOST PART...ALTHOUGH GFS MAV LOOKS ON THE COOL SIDE. WILL LEAN WITH
WARMER FWC/MET BLEND WHICH CONTINUES TO GIVE READINGS WELL INTO
80S-NR 90 TUES...AND SLIGHT COOL DOWN TO LOWER 80S WEDS. -JAB
&&

.LONG TERM (WEDNESDAY NIGHT - TUESDAY)...
COOLER LESS HUMID AIRMASS TO MOVE INTO CWA BEHIND SFC LOW THURSDAY.
THIS WILL MOVE SLOWLY EAST INTO THE WEEKEND. UL LOW OR TROF FOLLOWS
SFC LOW. THE QUESTION AND DISCREPANCY IS HOW MUCH ENERGY CLOSES OFF
AND MOVES SOUTH LATE THIS WEEK. THIS UL LOW WILL HELP WRAPAROUND
MOISTURE AND SECONDARY TROF FRIDAY. MODELS NOT AGREEING HOW STRONG
UL LOW WILL BE AND SET UP FOR THE WEEKEND. WILL GO TOWARD PREVIOUS
FORECAST AND HPC TO KEEP IT DRY SATURDAY ON AS CANADIAN HIGH BUILDS
SE INTO NE US. -TAC
&&

.AVIATION (13/18Z - 14/18Z)...
VFR CONDITIONS TO DETEORATE LATER THIS AFTERNOON IN TS THAT ARE
STARTING TO GET GOING IN WRN NY AND CENTRAL PA. THESE SHOWERS AND TS
ARE MOVING INTO A HEATED MORE UNSTABLE ATMOSPHERE.  ALSO HELPED BY A
SHORT WAVE. TONIGHT UNDER UL CIRCULATION ASSOCIATED WITH REMNANTS OF
ARLENE CIGS TO GO TO IFR IN A FEW PLACES WITH MVFR REST. VSBYS TO
MOSTLY MVFR. TUESDAY AFTER SUNRISE WINDS TO GO ABOVE 10KTS AND
HIGHER GUSTS. THIS WILL BREAK UP THE CLOUDS BRINGING VFR CONDITIONS
BY AFTERNOON. -TAC
&&

.BGM WATCHES/WARNINGS/ADVISORIES...
.NY...NONE.
.PA...NONE.
&&
Hazardous weather outlook, Jun 13, 3:55 AM EDT, 15 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
355 AM EDT MON JUN 13 2005

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-140900-
BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY-
LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY-
NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY-
SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA-
STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY-
WYOMING PA-YATES NY-
355 AM EDT MON JUN 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST
PENNSYLVANIA.

.DAY ONE...TODAY...
SHOWERS AND THOWERSTORMS ARE LIKELY TODAY, ESPECIALLY THIS AFTERNOON
INTO THE EVENING HOURS. THE STORMS WILL PRODUCE HEAVY RAIN. AN
ISOLATED SEVERE STORM IS POSSIBLE, WITH THE MAIN THREAT BEING
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT AND WEDNESDAY.

.SPOTTER CALL TO ACTION STATEMENT...
SKYWARN ASSISTANCE MAY BE NEEDED THIS AFTERNOON.

In the hours before

Special weather statement, Jun 13, 2:14 PM EDT, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
214 PM EDT MON JUN 13 2005

NYZ022-131945-
STEUBEN NY-
214 PM EDT MON JUN 13 2005

...LINE OF STRONG THUNDERSTORMS MOVING INTO WESTERN STEUBEN
COUNTY...

* AT 212 PM EDT...A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING
STRONG GUSTY WIND...AND VERY HEAVY RAIN...WERE LOCATED ALONG A
LINE EXTENDING FROM EXTENDING FROM 23 MILES NORTH OF OLEAN TO 9
MILES SOUTH OF WELLSVILLE...AND MOVING NORTHEAST AT 20 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  WEST GREENWOOD AT 300 PM EDT
  HARTSVILLE AT 310 PM EDT
  HORNELL AND ARKPORT AT 330 PM EDT
  CAMERON...HOWARD AND WAYLAND AT 340 PM EDT

THESE STORMS HAVE THE POTENTIAL TO PRODUCE WIND GUSTS TO 35 MPH AND
BRIEF HEAVY RAINFALL. RAINFALL RATES OF ONE INCH AN HOUR ARE LIKELY.
THE HEAVY RAIN COULD CAUSE DITCHES AND CULVERTS OF OVERFLOW...OR
PONDING OF WATER ON ROADWAYS.

LAT...LON 4242 7841 4185 7804 4231 7728 4288 7764
Special weather statement, Jun 13, 3:53 PM EDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
353 PM EDT MON JUN 13 2005

NYZ016-017-132100-
CAYUGA NY-SENECA NY-
353 PM EDT MON JUN 13 2005

...STRONG THUNDERSTORM WILL BE MOVING THROUGH NORTHERN SENECA
COUNTY...

* AT 400 PM EDT...A STRONG THUNDERSTORM WAS 8 MILES SOUTHWEST OF
CANANDAIGUA...AND MOVING NORTHEAST AT 35 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  SENECA FALLS AT 440 PM EDT
  MONTEZUMA AT 450 PM EDT

THIS STORM HAS THE POTENTIAL TO PRODUCE STRONG GUSTY WINDS AND
BRIEF HEAVY RAINFALL. RAINFALL RATES OF ONE INCH AN HOUR ARE LIKELY.
THE HEAVY RAIN MAY CAUSE DITCHES AND CULVERTS OF OVERFLOW...OR
PONDING OF WATER ON ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS
OCCURRING WITH THIS STORM.

LAT...LON 4288 7761 4272 7751 4298 7650 4323 7664

JFC
Special weather statement, Jun 13, 6:12 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
612 PM EDT MON JUN 13 2005

NYZ015-016-022-023-025-132315-
SCHUYLER NY-SENECA NY-STEUBEN NY-TOMPKINS NY-YATES NY-
612 PM EDT MON JUN 13 2005

...LINE OF STRONG THUNDERSTORMS WILL BE MOVING THROUGH THE KEUKA
LAKE THE AREA...

* AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS.  THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM ALONG A LINE EXTENDING FROM 15 MILES SOUTHEAST
  OF GENESEO TO 11 MILES WEST OF WATKINS GLEN...AND MOVING NORTHEAST
  AT 20 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  ITALY HILL AT 625 PM EDT
  WATKINS GLEN AT 635 PM EDT

THESS STORMS HAVE THE POTENTIAL TO PRODUCE WIND GUSTS TO 35 MPH AND
BRIEF HEAVY RAINFALL. RAINFALL RATES OF ONE INCH AN HOUR ARE LIKELY.
THE HEAVY RAIN MAY CAUSE DITCHES AND CULVERTS OF OVERFLOW...OR
PONDING OF WATER ON ROADWAYS. ALSO...FREQUENT CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS.

LAT...LON 4271 7773 4224 7707 4250 7639 4297 7705
Special weather statement, Jun 13, 6:50 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
650 PM EDT MON JUN 13 2005

NYZ015>017-132345-
CAYUGA NY-SENECA NY-YATES NY-
650 PM EDT MON JUN 13 2005

...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 648 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM RUSHVILLE TO WILLETS...OR ALONG A LINE
  EXTENDING FROM 8 MILES SOUTHEAST OF CANANDAIGUA TO 16 MILES SOUTH
  OF SENECA FALLS...AND MOVING NORTH AT 20 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  WILLETS AND EAST VARICK AT 655 PM EDT
  MAC DOUGALL AND AURORA AT 700 PM EDT
  ROSE HILL AND LEVANNA AT 705 PM EDT
  SCIPIO CENTER AND MERRIFIELD AT 710 PM EDT
  UNION SPRINGS AND PACKWOOD CORNERS AT 715 PM EDT
  WYCKOFF AND WATERLOO AT 720 PM EDT
  FLEMING AND CAYUGA AT 725 PM EDT
  MELROSE PARK AND MAGEE AT 730 PM EDT

IF ON OR NEAR THE FINGER LAKES...SEEK SHELTER NOW. GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE.

LAT...LON 4277 7731 4276 7698 4302 7696 4303 7649
      4301 7646 4293 7646 4288 7648 4263 7661
      4263 7667 4260 7665 4275 7732

PADAVONA

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 2:14 PM EDTSpecial Weather StatementBGMAllegany, Livingston, Steuben91 min
Jun 13, 6:31 PM EDTSevere Thunderstorm WarningBGMYates29 min
Jun 13, 6:50 PM EDTSpecial Weather StatementBGMCayuga, Seneca55 min
Jun 13, 7:18 PM EDTSevere Thunderstorm WarningBGMCayuga42 min
Jun 13, 7:24 PM EDTSpecial Weather StatementBGMCortland36 min
Jun 13, 7:49 PM EDTSevere Thunderstorm WarningBGMOnondaga41 min
Jun 13, 7:55 PM EDTSevere Thunderstorm WarningBGMCortland35 min

Nearby

Severe Thunderstorm Warnings in New York, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.